Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


crossroads
Apr 20, 2005

Hi I feel that I am at a crossroads with my treatment. First, let me say that I have gotten great care. I just happen to be one of the unlucky who has developed resistance to most everything I have taken. I was diagnoised in '93 with 170 tcells. I was started on azt and ddc and then on to other meds when the meds weren't satisfactory. Knowing what we know now, we never would have switched meds so often. I should point out that I am on e of those patients who never misses a dose, I work out and try to stay active.Even after moving from med to med my tcells stayed at around 300 an d my vl would be about 20K. Phoentype tests were run often to plan out the best salavage therapy. Latley my health and numbers have been declining. My cuhat rrent Dr is anxious to get my T-20 and also tipranavir. I did see a specialistat UCSD that would like me to wait and enroll in a new study for a integrase inhibitor -as well as the T20 and tipranavir. My only problem with this is that I contimue to slip and worry I might not be around for this great treatment. The trial is supposed to start in 4-8 weeks. By the way, my current cd4's are 60 and my vl is 180k.What is your opinion. thanks

Response from Dr. Henry

If your nutrition is good and you are on maximal prevention of opportunistic infections then waiting several months for access to new drugs as outlined by the HIV specialists you have seen seems to be a good choice. Combining 2 or 3 active drugs with 1-2 from new classes is usually the best way to achieve high level suppression with usually will result in longer term success. KH



Previous
RE:Its justs the Sh*$%s
Next
AVN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement